Tennessee, 2005Damaging Winds in Tennessee, July 22, 2005
July 22, 2005 · NWS OHX · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 22, 2:22 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 22, 2:22 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
322 AM CDT FRI JUL 22 2005
.DISCUSSION...
LARGE THUNDERSTORM COMPLEX OVER NRN AND CNTRL KY APPEARS TO HAVE
ITS SITES SET ON MIDDLE TN. THE STORMS ARE MOVING TOWARD THE
SOUTH SOUTHEAST AT 30 MPH. A LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS EXISTS BEHIND THE INITIAL SURGE OF STRONGER STORMS.
IR SAT IMAGERY DOES INDICATE THAT THE CLOUD TOPS HAVE WARMED OVER
THE PAST SEVERAL HOURS.
MODELS DO SPREAD MOISTURE ACROSS THE CWA LATER TODAY. SO...IT
APPEARS THAT THE ACTIVITY TO THE NORTH WILL HOLD TOGETHER AS IT
MOVES SOUTHWARD. TEMPS ARE CURRENTLY QUITE WARM ACROSS THE MID STATE
AND DEW POINTS ARE RATHER ELEVATED AS WELL. THESE PREEXISTING
CONDITIONS WILL HELP TO FUEL THE ACTIVITY TO THE NORTH WHEN IT DOES
ARRIVE.
SOME OF THE STORMS ARE CURRENTLY SEVERE ACROSS NRN KY AND SOUTHERN
IN. A SLIGHT RISK OF SVR STORMS DOES EXIST TODAY ACROSS THE MID
STATE SO THE SOUTHWARD EXTENSION OF A WATCH BOX CANNOT BE RULED OUT
FOR A LITTLE LATER THIS MORNING.
FOR POPS...INITIAL THINKING WAS TO GO WITH 50% ACROSS THE PLATEAU
AND 40% ELSEWHERE. HOWEVER...GIVEN THE LATEST RADAR TRENDS...POPS
WILL LIKELY NEED TO BE HIGHER. WILL ADJUST POPS UPWARD ACCORDING TO
RADAR AND IR TRENDS AS WE GET TOWARD 4 AM.
FOR TEMPS TODAY...WILL UNDERCUT THE MAV SLIGHTLY GIVEN THE
APPROACHING PRECIP COMPLEX.
SFC BOUNDARY MOVES SOUTH OF THE AREA TONIGHT. WILL STILL INCLUDE A
CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE SOUTHERN ZONE. ON
SATURDAY...UPPER HIGH BEGINS TO EXERT ITS FORCE ACROSS THE MID
STATE. HOT AND HUMID WEATHER TO THEN PREVAIL ALL THE WAY THROUGH
MONDAY WITH UPPER 90S FOR HIGHS WEST OF THE PLATEAU. MIN TEMPS WILL
DROP BACK DOWN TO NEAR SEASONAL LEVELS...AS DEW POINTS A FEW DEGREES
LOWER WILL BE IN PLACE.
IN THE EXT...UPPER HIGH SHIFTS EAST OF TN ON TUESDAY. THIS WILL
ALLOW A COLD FRONT TO PUSH ACROSS THE AREA BY THURSDAY. A CHANCE OF
SHOWERS AND THUNDERSTORMS WILL EXIST ALONG AND JUST AHEAD OF THE
FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 93 72 95 73 / 70 0 10 10
CLARKSVILLE 94 72 95 73 / 60 0 10 10
CROSSVILLE 87 67 89 67 / 80 10 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
21
Hazardous weather outlook, Jul 21, 9:30 AM CST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT THU JUL 21 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1030 AM CDT THU JUL 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE
AREA...A FEW OF WHICH MAY BECOME SEVERE...WITH DAMAGING WINDS...
DURING THE AFTERNOON.
AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON WILL
OCCUR ACROSS THE WESTERN TWO THIRDS OF THE MID STATE...WITH THE
HIGHEST READINGS IN THE NORTHWEST. ANYBODY WITH OUTDOOR ACTIVITIES
PLANNED SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...
THOSE WITH HEALTH PROBLEMS AND THOSE WITHOUT AIR CONDITIONING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW OF
WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS.
A HOT AIR MASS IS EXPECTED TO REMAIN OVER THE REGION INTO THE
WEEKEND. MANY LOCATIONS ACROSS THE WESTERN TWO THIRDS WILL REACH
INTO THE MID TO UPPER 90S...WITH HEAT INDICES NEAR 105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.
MAG
In the hours before
Special weather statement, Jul 22, 4:25 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT FRI JUL 22 2005
TNZ006>009-026>030-221125-
CHEATHAM-DAVIDSON-MACON-MONTGOMERY-ROBERTSON-SMITH-SUMNER-TROUSDALE-
WILSON-
525 AM CDT FRI JUL 22 2005
...A STRONG GUST FRONT...AHEAD OF APPROACHING THUNDERSTORMS...
WAS MOVING OVER THE NORTH CENTRAL MIDDLE TENNESSEE COUNTIES...
NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS
PRODUCING A GUST FRONT WITH WINDS FROM 40 TO 45 MPH OVER
MONTGOMERY...ROBERTSON...SUMNER AND MACON COUNTIES. THIS GUST FRONT
WAS MOVING RAPIDLY SOUTHWARD.
WINDS OVER 40 MPH COULD BRING DOWN SMALL LIMBS. ALSO...FREQUENT
LIGHTNING WILL OCCUR WITH THESE THUNDERSTORMS. DURING THIS MORNING
RUSH HOURS...DRIVERS SHOULD BE ALERT FOR POOR VISIBILITY IN THE HEAVY
RAIN...AND PONDING OF WATER ON THE ROADS.
31
Thunderstorm Wind, Davidson
- When
- July 22, 5:00 AM CST
- Where
- Davidson County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.200, -86.817
Davidson County OEM reported trees and power lines down around the county.
Thunderstorm Wind, Williamson
- When
- July 22, 5:40 AM CST
- Where
- Williamson County, Nolensville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.950, -86.683
Numerous large trees limbs were broken off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 22 to 25, 20051 death · 35 events
- Heat in Oklahoma, July 22, 20051 death · 1 event
- Rip Current in New Jersey, July 22, 20051 death · 1 event
- Heat in Nebraska, July 22 to 24, 2005$3.0 million · 30 events
- Flash Flood in Pennsylvania, July 22, 2005$300,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 22, 2005$65,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Arkansas, July 22, 2005$47,000 · 1 in hail · 12 events
- Hail and Damaging Wind in New York, July 22, 2005$60,000 · 52 kt wind · 3 events
- Lightning Strike in New Hampshire, July 22, 2005$50,000 · 1 event
- Tornado and Hail in Tennessee, July 22, 2005$25,000 · F0 · 6 events
- Damaging Winds in Kentucky, July 22, 2005$25,000 · 55 kt wind · 4 events
- Hail and Lightning Strike in Vermont, July 22, 2005$25,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463749, 5463750.